He was taking the zoloft for migraines not depression. We did then have a family situation that probably added to his sadness , but not enough to make him suicidal. The pain from the migraines, the situation, and the zoloft made it horrible for him. We thought he might have to be hospitalized to keep him safe. He has started Cymbalts and is alittle better. But only alittle. I realize the zoloft of almost 12 days will have to get out of his system. He has been to couseling and will continue and is positive about that. Just curious about others experience with meds making things worse for teens?
While any antidepressant has the warning that they can cause suicidal ideation in people less than 24, there ae some situations which the benefit out weighs the risk. Keep close tabs on your teen and counseling is an excellent outlet. It may take upwards of a month to get the maximum benefit from the Cymbalta. Going to have to take it one step at a time and see how your teen progresses. Good luck!!
I am so sorry for what you and your child are going thrugh I to have children and my heart is breaking for you! He is so luckt to have you to care for him and do research to benifit his well being. I am not a teen ager I am 35yrs old and I take cymbalta I think it is great for me but I understand your concerns. About 4 years ago I talked too my 12 year old daughter she told me the reason she wasn't sleeping well at night was because she was having bad dreams of hurting people and herself. After we talked she said mom I think I need one of those drs you lay on the couch and they fix you I tok her to a psyc and they gave her paxil I was wrried like you are so after a few months I took her off and she was good for 3yrs then I notice she wasn't hang out with friends and staying in alot. I talked to her and decided to take her to a pyschologist she admitted being depressed and the psyciatrist suggested she was bipolar.
Prescribed lamictal I told her I didn't like antidepressant for kids. She said it was a mood stabilzer not an antidepressant. That's why she gave that one to her. And added that them trying the paxil out weighed the risk of her hurting herself. I watched her closely took notes she didn't no of and took to dr. But my point is the lamictal she may have to take the rest of her life but I know its helping her in the past 6 monthes she has improved a great deal I got her back again. And me with my cymbalta my girls got me back. Your son will come back from this awful time. And with a loving mother,family&friends watching out for him,loving him,taking down notes for his dr. He will be ok and greatful for it. For you I know its hard for u as well keep having faith and stregnth you reward yur sn will be there soon. Good luck best wishes. Please keep in touch. Let your friends at dc support your struggles and his progress. Your friend, jaime}litlmommag
Hi, as Laurie has said, it does usually take about a month, sometimes more, to get the full benefits from anti-depressant meds. I know it did for me. I did experience quite bad side effects when i started my latest a/d med, i was very emotional, cried a lot and felt that life wasn't worth living. My gp encouraged me to try to stick it out and i'm glad i did, because now i feel so much better! Do talk to your son, let him know you are there for him, and that there is a light at the end of the tunnel. Counselling can be really helpful so encourage your son to stick with that. There are other, simple things that can be surprisingly helpful when dealing with depression. Taking a walk or doing some light exercise every day will release endorphines, creating a natural 'hi'. Eating healthily and regularly is important, as well as staying hydrated.
Also natural supplements/vitamins can help, L-Tyrosine are a really good supplement which will help brain function and can help you to think more clearly. Is your son getting enough sleep? Valerian are a good supplement to aid sleep, as well as melatonin. I hope that in a couple of weeks things will be better. Stay in touch if you want to and let us know how you are both getting on.
I am somewhat surprised that the doctor would choose Cymbalta in this situation. The side effects can be severe, and withdrawal symptoms also. Why not choose an older, better tested drug like Prozac?
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Trazodone - WHY GIVE ME TRAZADONE FOR DEPRESSION WHEN IT CAN CAUSE DEPRESSION AND SUICIDAL THOUGHTS?
Updated 25 Nov 2011 • 4 answers
Updated 8 Sep 2018 • 17 answers
Updated 8 Oct 2017 • 3 answers
Updated 23 Oct 2018 • 1 answer
Updated 30 Nov 2018 • 3 answers